Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 187, NWS Albuquerque, NM

September 10, 2007Mora County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 10, 2007, 2:04 PM MDT for Mora County, San Miguel County, New Mexico. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2007, 2:04 PM MDT (20:04 UTC)
Expired
Sep 10, 2007, 3:00 PM MDT
In force
56 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

Counties Mora County, NM, San Miguel County, NM

The radar

The Cannon AFB radar (KFDX), 169 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2007-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2007-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:01 AM MDT, 11 hours 3 minutes earlier.

Area forecast discussion, Sep 10, 3:01 AM MDT, 11 hours 3 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
301 AM MDT MON SEP 10 2007

CORRECTION TO ADD FUTURE PERIODS IN DISCUSSION.

.DISCUSSION...SHOULD BE AT LEAST A LITTLE MORE ACTIVE A DAY
CONVECTIONWISE WITH MOISTURE REPLENISHED A BIT ACROSS MUCH OF THE
W...A SLOW MOVING SOMEWHAT SHEARED/STRETCHED SHORT WAVE COMING
SLOWLY SE ACROSS THE E GREAT BASIN AND YET ANOTHER COLD FRONT
ABOUT TO BACK INTO NE NM. DECENT ENOUGH LAPSE RATES AND CAPE
COMBINED WITH SOME MOISTURE AND TERRAIN INDUCED DIFFERENTIAL
HEATING...DESPITE SOME HIGH AND MID CLOUDS AT TIMES...AND THE WEAK
FORCING FROM APPROACHING SHORT WAVE SHOULD BE MORE THAN ENOUGH TO
PRODUCE WIDELY SCATTERED TO SCATTERED SHOWERS AND STORMS ACROSS
THE W WHILE THE E WILL BENEFIT FROM THE FRONTAL BOUNDARY COMING
DOWN. A FEW OF THE STORMS MAY APPROACH OR BRIEFLY REACH SEVERE
THRESHOLDS MID AFTN TO MID EVE IN PULSE FASHION...BUT CAPE IN
VICINITY OF AND BEHIND FRONT NOT THAT IMPRESSIVE LOOKING AND
FARTHER W THE LACK OF A WELL DEFINED FOCUSING MECHANISM SHOULD
KEEP THINGS FROM GETTING TOO OUT OF HAND IN AN ORGANIZED FASHION.
TEMPS WERE KEPT A FEW DEGREES BELOW GUIDANCE TUE AND TO A LESSER
DEGREE WED AS POST FRONTAL MODIFIED AIRMASS WILL BE SLOWER TO
RECOVER THAN WOULD HAVE BEEN THE CASE A MONTH OR TWO AGO. DRIER
PATTERN TO BE THE RULE MID TO LATE WEEK...THOUGH 3RD MAJOR FRONTAL
INTRUSION TO BRING LOW POPS TO PORTIONS OF E FRI OR SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  88  56  84  54 /  10   5  10   5
GALLUP..........................  85  50  80  47 /  10   5  10  20
GRANTS..........................  84  52  77  47 /  10  20  30  30
GLENWOOD........................  85  56  83  53 /  20  20  30  40
CHAMA...........................  75  40  73  39 /  20  10  10   5
LOS ALAMOS......................  76  50  71  47 /  20  40  20  10
RED RIVER.......................  66  36  67  35 /  50  30  20  10
TAOS............................  75  45  74  41 /  20  20  10   5
SANTA FE........................  78  53  73  50 /  30  30  20  10
SANTA FE AIRPORT................  80  54  75  51 /  20  40  20  10
ESPANOLA........................  80  51  78  47 /  20  30  10   5
ALBUQUERQUE HEIGHTS.............  83  62  78  61 /  20  30  30  20
ALBUQUERQUE VALLEY..............  84  59  79  54 /  20  30  30  20
ALBUQUERQUE FOOTHILLS...........  82  56  78  56 /  20  30  30  20
ALBUQUERQUE WEST MESA...........  84  59  80  57 /  20  30  30  20
SOCORRO.........................  85  57  80  54 /  20  30  30  40
SANDIA PARK/CEDAR CREST.........  77  46  72  46 /  20  40  20  20
MORIARTY/ESTANCIA...............  79  49  74  48 /  30  50  20  20
CARRIZOZO.......................  79  55  76  55 /  30  50  30  30
RUIDOSO.........................  72  49  68  49 /  40  50  30  30
RATON...........................  69  45  75  45 /  40  30  10  10
LAS VEGAS.......................  73  49  72  47 /  40  30  10  10
ROY.............................  72  55  72  53 /  40  30  10  10
CLAYTON.........................  65  50  77  53 /  40  30  10   5
SANTA ROSA......................  82  53  79  53 /  40  40  20  10
TUCUMCARI.......................  77  55  80  57 /  40  30  20   5
FORT SUMNER.....................  78  56  79  57 /  40  50  20  10
CLOVIS..........................  78  55  78  56 /  40  40  20  10
PORTALES........................  80  55  80  56 /  40  40  20  10
ROSWELL.........................  83  61  80  61 /  40  50  30  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43
Hazardous weather outlook, Sep 10, 6:00 AM MDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON SEP 10 2007

NMZ001>021-026-111200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT MON SEP 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...A
FEW THUNDERSTORMS MAY APPROACH OR BRIEFLY REACH SEVERE LEVELS THIS
AFTERNOON AND EVENING ACROSS CENTRAL AND EASTERN NEW MEXICO. THE
MAIN THREATS WILL BE WIND AND HAIL. ALSO SOME OF THE STORMS WITHIN
THIS SAME AREA WILL BE HEAVY RAIN PRODUCERS...BRINGING SOME CHANCE
FOR HIGH FLOWS IN OR EVEN MINOR FLOODING OF ARROYOS...SMALL STREAMS
AND IN URBAN AREAS MINOR STREET FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING NEAR
AND EAST OF THE CENTRAL MOUNTAIN CHAIN.

43

In the hours before

Special weather statement, Sep 10, 1:19 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
119 PM MDT MON SEP 10 2007

NMZ004-005-011-102000-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE
CRISTO MOUNTAINS-
119 PM MDT MON SEP 10 2007

...STRONG THUNDERSTORM MOVING OVER NORTHWEST SAN MIGUEL COUNTY...

AT 115 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR EL PORVENIR. MOVEMENT WAS
SOUTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE GALLINAS...MANUELITAS...
MINERAL HILL...MONTEZUMA...OJITOS FRIOS AND ROMEROVILLE.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

DPORTER
Special weather statement, Sep 10, 2:02 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
202 PM MDT MON SEP 10 2007

NMZ004-005-011-102045-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS-SANGRE DE
CRISTO MOUNTAINS-
202 PM MDT MON SEP 10 2007

...LINE OF STRONG STORMS MOVING OVER THE NORTHEAST HIGHLANDS...

AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM 7 MILES NORTHEAST OF VALMORA TO 8 MILES WEST OF ROMEROVILLE.
MOVEMENT WAS SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHAPELLE...EL
PORVENIR...GALLINAS...LOS MONTOYAS...LOWER COLONIAS AND MANUELITAS.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 2:59 PM MDTSevere Thunderstorm WarningABQSan Miguel61 min
Sep 10, 4:34 PM MDTSevere Thunderstorm WarningABQSan Miguel41 min
Sep 10, 4:46 PM MDTSevere Thunderstorm WarningABQTorrance59 min
Sep 10, 5:14 PM MDTSevere Thunderstorm WarningABQGuadalupe61 min
Sep 10, 5:46 PM MDTSevere Thunderstorm WarningABQTorrance59 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.